Alert archive / Virginia / Small Craft Advisories in 2021

Small Craft Advisory 243, NWS Baltimore/Washington

November 27, 2021

NWS Baltimore/Washington issued this small craft advisory at Nov 27, 2021, 5:08 PM EST. It took effect at Nov 27, 2021, 6:00 PM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 27, 2021, 5:08 PM EST (22:08 UTC)
In effect from
Nov 27, 2021, 6:00 PM EST
Expired
Nov 28, 2021, 9:00 AM EST
In force
15 hr
Issued by
NWS Baltimore/Washington

The text

As transmitted.

107 
WHUS71 KLWX 272208
MWWLWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
508 PM EST Sat Nov 27 2021

ANZ533-534-537-543-280945-
/O.CAN.KLWX.SC.Y.0241.000000T0000Z-211128T1400Z/
/O.NEW.KLWX.SC.Y.0243.211127T2300Z-211128T1400Z/
/O.CON.KLWX.SC.Y.0242.211129T0000Z-211129T1100Z/
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-
508 PM EST Sat Nov 27 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EST SUNDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM SUNDAY TO
6 AM EST MONDAY...

* WHAT...For the first Small Craft Advisory, southwest winds 5 
  to 15 kt with gusts up to 20 kt expected. For the second Small 
  Craft Advisory, northwest winds 10 to 20 kt with gusts up to 
  30 kt expected.

* WHERE...Chesapeake Bay from North Beach MD to Smith Point VA, 
  Tidal Potomac from Cobb Island MD to Smith Point VA, and 
  Tangier Sound and the inland waters surrounding Bloodsworth 
  Island.

* WHEN...For the Small Craft Advisory, until 9 AM EST Sunday. 
  For the Small Craft Advisory, from 7 PM Sunday to 6 AM EST 
  Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ530>532-535-536-538>542-280945-
/O.CAN.KLWX.SC.Y.0241.000000T0000Z-211127T2300Z/
/O.CON.KLWX.SC.Y.0242.211129T0000Z-211129T1100Z/
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
508 PM EST Sat Nov 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM SUNDAY TO
6 AM EST MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Northwest winds 5 to 15 kt with gusts up to 25 kt 
  expected.

* WHERE...Tidal Potomac River from Key Bridge to Cobb Island MD, 
  Chesapeake Bay north of North Beach MD, Chester River to 
  Queenstown MD, Patapsco River including Baltimore Harbor, 
  Patuxent River to Broomes Island MD, Choptank River to 
  Cambridge MD and the Little Choptank River, and Eastern Bay.

* WHEN...From 7 PM Sunday to 6 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
476 
WHUS71 KLWX 280546
MWWLWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
1246 AM EST Sun Nov 28 2021

ANZ533-534-537-543-281400-
/O.CON.KLWX.SC.Y.0243.000000T0000Z-211128T1400Z/
/O.CON.KLWX.SC.Y.0242.211129T0000Z-211129T1100Z/
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-
1246 AM EST Sun Nov 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 6 AM EST MONDAY...

* WHAT...For the first Small Craft Advisory, southwest winds 10 
  to 15 kt with gusts up to 20 kt. For the second Small Craft 
  Advisory, northwest winds 10 to 20 kt with gusts up to 30 kt 
  expected.

* WHERE...Chesapeake Bay from North Beach MD to Smith Point VA, 
  Tangier Sound and the inland waters surrounding Bloodsworth 
  Island, and Tidal Potomac from Cobb Island MD to Smith Point 
  VA.

* WHEN...Until 9 AM EST this morning, then from 7 PM this evening
  to 6 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ530>532-535-536-538>542-281400-
/O.CON.KLWX.SC.Y.0242.211129T0000Z-211129T1100Z/
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
1246 AM EST Sun Nov 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 6 AM EST MONDAY...

* WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt 
  expected.

* WHERE...Tidal Potomac River from Key Bridge to Cobb Island MD, 
  Chesapeake Bay north of North Beach MD, Chester River to 
  Queenstown MD, Patapsco River including Baltimore Harbor, 
  Patuxent River to Broomes Island MD, Choptank River to 
  Cambridge MD and the Little Choptank River, and Eastern Bay.

* WHEN...From 7 PM this evening to 6 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
263 
WHUS71 KLWX 280833
MWWLWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
333 AM EST Sun Nov 28 2021

ANZ533-534-537-543-281645-
/O.CON.KLWX.SC.Y.0243.000000T0000Z-211128T1400Z/
/O.EXT.KLWX.SC.Y.0242.211129T0000Z-211129T2300Z/
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-
333 AM EST Sun Nov 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO
6 PM EST MONDAY...

* WHAT...For the first Small Craft Advisory, southwest winds 10 
  to 15 kt with gusts up to 20 kt. For the second Small Craft 
  Advisory, northwest winds 10 to 20 kt with gusts up to 30 kt 
  and waves 2 to 4 ft expected.

* WHERE...Chesapeake Bay from North Beach MD to Smith Point VA, 
  Tangier Sound and the inland waters surrounding Bloodsworth 
  Island, and Tidal Potomac from Cobb Island MD to Smith Point 
  VA.

* WHEN...Until 9 AM EST this morning, then from 7 PM this evening
  to 6 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ530>532-535-536-538>542-281645-
/O.EXT.KLWX.SC.Y.0242.211129T0000Z-211129T2300Z/
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
333 AM EST Sun Nov 28 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO
6 PM EST MONDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt 
  expected.

* WHERE...Tidal Potomac River from Key Bridge to Cobb Island MD, 
  Chesapeake Bay north of North Beach MD, Chester River to 
  Queenstown MD, Patapsco River including Baltimore Harbor, 
  Patuxent River to Broomes Island MD, Choptank River to 
  Cambridge MD and the Little Choptank River, and Eastern Bay.

* WHEN...From 7 PM this evening to 6 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this small craft advisory went out at Nov 27, 2:58 PM EST, 2 hours 10 minutes earlier.

Area forecast discussion, Nov 27, 2:58 PM EST, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
258 PM EST Sat Nov 27 2021

.SYNOPSIS...
An upper-level disturbance will pass through the area tonight
and a cold front will pass through late Sunday into Sunday
night. Next week, high pressure will generally be situated to
the south of the area while a series of low pressure systems
pass to the north.

&&

.NEAR TERM /THROUGH TONIGHT/...
A surface ridge axis will pass through the area late this
afternoon while high pressure remains centered to the south.
Winds will diminish during this time, but high and mid-level
clouds will increase ahead of the next system.

A jetmax in the northern stream along with its shortwave energy
will pass through the region tonight. Most of the dynamics will
be to the north, and moisture will be limited. However, there is
enough forcing and moisture for the possibility of a period of
light snow or light rain/snow, especially near the Mason-Dixon
Line late this evening and overnight. Snow may coat the ground
near the Mason-Dixon Line, and an upslope component to the low-
level wind may enhance the snow a bit for Garrett County where
accumulations around an inch are most likely in the favored
upslope areas. Elsewhere, mainly dry conditions are expected.
However, a few sprinkles/flurries are possible overnight as the
shortwave passes through. Guidance shows an increase in moisture
and some light forcing getting into the low-levels during this
time. However, that forcing is very weak and the low-levels will
be quite dry to start. Also, temperatures should be above
freezing so no snow accumulation is expected.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
The jetmax and shortwave energy will move off to the east Sunday
while low pressure moves from the Great Lakes into upstate New
York. The cold front associated with this low will pass through
our area late Sunday afternoon into Sunday night from northwest
to southeast. Sunday will turn out to be a bit milder in the
afternoon due to a southwest flow ahead of the front along with
some sunshine.

An upper-level trough will dig over our area Sunday night
through Monday and this will enhance coastal low pressure
development off the New England Coast. High pressure will
approach from the west, so gusty northwest winds are expected
and it will turn out blustery and colder. Snow showers are
likely along/west of the Allegheny Front, and a flurry or snow
shower could spill east of the mountains, but moisture and
instability will be limited.

The next system in the northern stream of the jet will be fast
on its heels for Monday night, bringing more clouds and perhaps
a period of light snow or flurries. The best chance for
precipitation appears that it will be near the Allegheny
Highlands at this time, but it is not out of the question that
some precipitation makes it farther east. Confidence is too low
to mention at this time due to the limited moisture.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
A broad upper trough will sit above the eastern CONUS through the
extended period, with a series of clipper systems swinging through
north of the CWA. As a result, generally dry and quiet conditions
are expected for most of the area. The first system will pass to the
north on Tuesday, though no precip is expected for our area. The
second system will pass Wednesday going into Thursday, with the
potential for light precipitation along the Alleghenies and our
northern counties.

The third system of the week will approach the
area on Friday. Deterministic model consensus as of 06z continue
trending a drier system, but disagree on how progressive the system
will be. Thus far, it seems the majority of the precip associated
with this system will occur on Saturday. WAA ahead of fronts
associated with the series of systems will kick off a warming trend
Wednesday that will continue through the period. Highs and lows will
be near normal on Tuesday. Highs will warm to the upper 50s to low
60s by Friday, with lows in the mid 30s to mid 40s.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
Winds will continue to diminish through late this afternoon. An
upper-level disturbance may bring a period of light snow/rain or
a sprinkle/flurry late this evening and overnight. However, most
areas will be dry. No snow accumulation is expected.

VFR conditions are expected Sunday with southwest winds. A cold
front will pass through Sunday night, and gusty northwest winds
are expected behind the boundary through Monday (20-25 kt).
Winds will diminish Monday night.

VFR conditions are expected Tuesday and Wednesday. Winds will be
light and predominantly out of the W/SW, but may increase in higher
elevations late Wednesday ahead of a disturbance.

&&

.MARINE...
Winds will continue to diminish through late this afternoon. An
SCA is in effect, but it may be able to be cancelled early over
the inlets and northern Bay. An SCA continues tonight into
Sunday morning for the open waters of the middle Bay and lower
Tidal Potomac River. There may be a lull this evening in the
gusts for these areas, but winds will pick up out of the
southwest again for later tonight into Sunday morning.

A cold front will pass through the waters Sunday night, and
gusty northwest winds are expected behind the boundary through
Monday. An SCA is in effect for the waters Sunday night and it
will likely be needed for Monday. Winds may even approach gale
force levels over the open waters, but confidence is too low for
any warnings at this time.

Winds over the waters on Tuesday and Wednesday should be below SCA
criteria.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory until 6 PM EST this evening for
     ANZ530>532-535-536-538>542.
     Small Craft Advisory from 7 PM Sunday to 6 AM EST Monday for
     ANZ530>543.
     Small Craft Advisory until 9 AM EST Sunday for ANZ533-534-537-
     543.

&&

SYNOPSIS...BJL
NEAR TERM...BJL
SHORT TERM...BJL
LONG TERM...CAS
AVIATION...BJL/CAS
MARINE...BJL/CAS
Hazardous weather outlook, Nov 27, 9:45 AM EST, 7 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
945 AM EST Sat Nov 27 2021

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-281000-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
945 AM EST Sat Nov 27 2021

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-281000-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
945 AM EST Sat Nov 27 2021

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ001-501-502-VAZ503-504-WVZ501>506-281000-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
945 AM EST Sat Nov 27 2021

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 2:30 PM ESTSmall Craft AdvisoryLWX58 hr

Nearby

Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.